Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 72, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 15, 2015, 2:16 AM PDT for Riverside County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2015, 2:16 AM PDT (09:16 UTC)
- Expired
- Oct 15, 2015, 3:00 AM PDT
- In force
- 44 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Riverside County, CA
The radar
The San Diego radar (KNKX), 140 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS55 KPSR 150916
SVRPSR
CAC065-151000-
/O.NEW.KPSR.SV.W.0072.151015T0916Z-151015T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
216 AM PDT THU OCT 15 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 300 AM PDT
* AT 214 AM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 9 MILES EAST OF COACHELLA...AND MOVING NORTH AT
30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LOST HORSE-KEYS VILLAGE...
SOUTH-CENTRAL PORTIONS OF JOSHUA TREE NATIONAL PARK...
INTERSTATE 10 WEST OF CHIRIACO SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3403 11570 3354 11589 3355 11595 3373 11595
3374 11600 3379 11608 3383 11613 3390 11617
3392 11623 3402 11623
TIME...MOT...LOC 0914Z 192DEG 29KT 3365 11599
$$
CB2 follow-up statements
682
WWUS55 KPSR 150942
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
242 AM PDT THU OCT 15 2015
CAC065-151000-
/O.CON.KPSR.SV.W.0072.000000T0000Z-151015T1000Z/
RIVERSIDE CA-
242 AM PDT THU OCT 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM PDT
FOR WESTERN RIVERSIDE COUNTY...
AT 240 AM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF COTTONWOOD VISITOR...OR 13 MILES NORTHEAST
OF COACHELLA. THIS STORM CONTINUED TO MOVE QUICKLY TOWARDS THE
NORTH. THE STORMS WERE SLIGHTLY WEAKER BUT STILL CAPABLE OF
PRODUCING DAMAGING WINDS AND MODERATE HAIL.
LOCATIONS IMPACTED INCLUDE...LOST HORSE-KEYS VILLAGE...CENTRAL
PORTIONS OF JOSHUA TREE NATIONAL PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3403 11570 3354 11589 3355 11595 3373 11595
3374 11600 3379 11608 3383 11613 3390 11617
3392 11623 3402 11623
TIME...MOT...LOC 0940Z 192DEG 29KT 3379 11595
$$
CB149
WWUS55 KPSR 150956
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
256 AM PDT THU OCT 15 2015
CAC065-151005-
/O.EXP.KPSR.SV.W.0072.000000T0000Z-151015T1000Z/
RIVERSIDE CA-
256 AM PDT THU OCT 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RIVERSIDE COUNTY WILL
EXPIRE AT 300 AM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
WILL QUICKLY MOVE OUT OF THE WARNED AREA. THE STORM WILL SOON MOVE
NORTH OF JOSHUA TREE NATIONAL PARK AND THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE AT 300 AM.
LAT...LON 3403 11570 3354 11589 3355 11595 3373 11595
3374 11600 3379 11608 3383 11613 3390 11617
3392 11623 3402 11623
TIME...MOT...LOC 0947Z 192DEG 29KT 3379 11595
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 9:28 PM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Oct 14, 9:28 PM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 928 PM MST WED OCT 14 2015 .SYNOPSIS... A SLOW MOVING PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TONIGHT AND CONTINUE THROUGH THE WEEKEND. SHOWERS AND THUNDERSTORM CHANCES INCREASE LATE THURSDAY THROUGH SATURDAY...WITH CLEARING SATURDAY NIGHT. WEAKER DISTURBANCES ARE FORECAST TO MOVE ACROSS THE REGION LATE SUNDAY AND MONDAY. THIS WILL REINFORCE THE COOLER TEMPERATURES OVER THE AREA...BUT ONLY BRING A SLIGHT CHANCE OF SHOWERS OVER PARTS OF SOUTH-CENTRAL ARIZONA LATE SUNDAY AND MONDAY. && .DISCUSSION... TONIGHT...THE UPPER LEVEL LOW OFF THE SOUTHERN CALIFORNIA COAST NUDGED A BIT EASTWARD DURING THE AFTERNOON...ALLOWING THE FIRST BAND/WEAK VORT LOBE TO ROTATE OVER NORTHERN BAJA CALIFORNIA SPINE...FIRING OFF A FEW THUNDERSTORMS THAT MOVED NORTHWARD INTO FAR WESTERN IMPERIAL COUNTY JUST BEFORE SUNSET. STORM ACTIVITY HAS SLACKED OFF FOR THE REST OF THE EVENING...AND THE MAIN CENTER OF CIRCULATION OF THE LOW IS STILL OFF SHORE. HOWEVER...MODELS STILL SHOW THE SYSTEM SLOWLY MOVING INLAND LATE TONIGHT...THEN MOVING FURTHER INLAND THROUGH SATURDAY. HI-RES MODELS DO SUGGEST THE NEXT BAND OF PRECIPITATION AND STORMS WILL MOVING NORTH ACROSS SOUTHEAST CALIFORNIA/IMPERIAL AND EASTERN RIVERSIDE COUNTY LATER TONIGHT... SOMETIME AFTER 3 AM/10Z...WITH CHANCES CONTINUING OVER THE AREA THROUGH THURSDAY MORNING...LEAVING MOST OF SOUTHWEST AND SOUTH CENTRAL ARIZONA WITH JUST INCREASING CLOUDS AND ONLY SLIGHT POP CHANCES UNTIL LATE THURSDAY AFTERNOON/EVENING. BASED ON CURRENT TRENDS...TAPERED THE POPS DOWN A BIT OVER OUR EASTERN CWA...AND KEPT POPS HIGHER OVER SOUTHEAST CALIFORNIA FOR THE REST OF TONIGHT. THE REST OF THE FORECAST LOOK TO BE ON TRACK AT THIS TIME. PREVIOUS DISCUSSION...MOST OF THE GUIDANCE PLACES CHANCE POPS OR HIGHER HIGH THURSDAY...THE SYSTEM WILL OPEN UP INTO A NEGATIVE TILT DIFLUENT TROF...WITH INCREASING DYNAMICS OVER THE ENTIRE FORECAST AREA AT TIMES. A FEW SHOWERS WILL BEGIN SPREADING EAST INTO SOUTH CENTRAL AZ INCLUDING PHOENIX LATE THURSDAY AFTERNOON. ANOTHER CHANCE OF SHOWERS...PERHAPS A BETTER CHANCE WITH COLDER TEMPS ALOFT AND MORE MOISTURE WILL DEVELOP FRIDAY AND SATURDAY. CLEARING SATURDAY NIGHT. SUNDAY AND MONDAY...CLOUDS WITH BE ON THE INCREASE AGAIN THIS PERIOD AS A COUPLE OF WEAKER DISTURBANCES MOVE INTO THE REGION. ONLY A SLIGHT CHANCE OF SHOWERS ARE FORECAST OVER PARTS OF SOUTH CENTRAL AZ THIS PERIOD. TUESDAY AND WEDNESDAY...DRY NORTHERLY FLOW WITH ALOFT WITH A FEW HIGH CLOUDS WILL DOMINATE THE PATTERN THIS PERIOD. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... INCREASING MID-HIGH CLOUD DECKS AOA 12KFT THROUGH THURSDAY AFTERNOON. SURFACE WINDS WILL REMAIN VERY LIGHT...AND IN MANY CASES HAVE A VARIABLE HEADING FOR PROLONGED PERIODS. SHOWERS AND POSSIBLY AN EMBEDDED THUNDERSTORM COULD FORM AROUND SOUTH-CENTRAL ARIZONA LATER THURSDAY AFTERNOON/EVENING...MAINLY AFTER 21Z. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... CIGS WILL GRADUALLY DEVELOP AND LOWER AS LOW AS 10KFT ACROSS SOUTHEAST CALIFORNIA TONIGHT. ISOLD SHOWERS/THUNDERSTORMS POSSIBLE NEAR KBLH/KIPL AFTER 10Z...STORMS REMAINING WIDELY SCATTERED OVER THE AREA THROUGH THURSDAY AFTERNOON. WINDS WILL GENERALLY BE LIGHT DURING THE PERIOD...STRONG GUSTY AND ERRATIC WIND SHIFTS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. MOST OF THE GUIDANCE PLACES CHANCE POPS OR HIGHER HIGH && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... UNSETTLED WEATHER WILL CONTINUE THROUGH MOST OF THE WEEKEND...WITH ANY WETTING RAINS FAVORING HIGHER TERRAIN AREAS OF CENTRAL ARIZONA SATURDAY. WHILE DRIER WEATHER WILL GRADUALLY SPREAD INTO THE REGION NEXT WEEK...A FEW LIGHTER SHOWERS MAY STILL BE POSSIBLE EARLY IN THE WEEK. AFTERNOON HUMIDITY VALUES WILL REMAIN ELEVATED IN A 20 TO 35 PERCENT RANGE DURING THE WEEKEND...ONLY DRYING TO A 15 TO 25 PERCENT RANGE BY THE MIDDLE OF NEXT WEEK. OVERNIGHT RECOVERY WILL BE GOOD TO EXCELLENT. A FEW STRONGER EASTERLY RIDGE TOP AND GAP WIND GUSTS WILL POSSIBLE SATURDAY OVER CENTRAL ARIZONA...AND NORTHERLY WIND GUSTS DOWN THE LOWER COLORADO RIVER VALLEY TUESDAY. OTHERWISE...WINDS WILL GENERALLY BE LIGHT AND NOT A FIRE WEATHER IMPACT. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/VASQUEZ AVIATION...MEYERS/MO FIRE WEATHER...MO
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.